CaltechAUTHORS
  A Caltech Library Service

Classification theorem for smooth social choice on a manifold

Schofield, N. (1984) Classification theorem for smooth social choice on a manifold. Social Choice and Welfare, 1 (3). pp. 187-210. ISSN 0176-1714. https://resolver.caltech.edu/CaltechAUTHORS:20171002-111518401

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20171002-111518401

Abstract

A classification theorem for voting rules on a smooth choice space W of dimension w is presented. It is shown that, for any non-collegial voting rule, σ, there exist integers v*(σ), w*(σ) (with v*(σ)<w*(σ)) such that 1.(i) structurally stable σ-voting cycles may always be constructed when w ⪴ v*(σ) + 1 2.(ii) a structurally stable σ-core (or voting equilibrium) may be constructed when w ⪴ v*(σ) − 1 Finally, it is shown that for an anonymous q-rule, a structurally stable core exists in dimension n−2/n−q, where n is the cardinality of the society.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1007/BF00433516DOIArticle
https://link.springer.com/article/10.1007%2FBF00433516PublisherArticle
http://resolver.caltech.edu/CaltechAUTHORS:20170920-141017060Related ItemWorking Paper
Additional Information:© 1984 Springer-Verlag. Received May 30, 1983; Accepted June 27, 1984.
Issue or Number:3
Record Number:CaltechAUTHORS:20171002-111518401
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20171002-111518401
Official Citation:Schofield, N. Soc Choice Welfare (1984) 1: 187. https://doi.org/10.1007/BF00433516
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:81950
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:02 Oct 2017 18:55
Last Modified:03 Oct 2019 18:49

Repository Staff Only: item control page